Thunderstorm Wind, Putnam
- When
- June 12, 5:00 PM EST
- Where
- Putnam County, 7 mi W of Interlachen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.617, -82.017
Large trees and road signs down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 1:55 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT THU JUN 12 2003 MID/UPPER SHORT WAVE IS ENHANCING DEVELOPMENT OF CONVECTION ACROSS NE FLORIDA EARLY THIS AFTERNOON. QUITE A STRONG CLUSTER IS MOVING THROUGH THE GAINESVILLE/SUWANNEE VALLEY AREA. LO/MID LEVEL SWLY FLOW COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY WILL MAKE THIS A VERY ACTIVE EVENING FOR STORMS. WILL GO WITH LIKELY POPS FIRST PERIOD. UPPER TROUGH WILL PERSIST ACROSS THE SOUTHEAST U.S. INTO THE WEEKEND WITH PERIODIC DISTURBANCES MOVING THROUGH THE CWA. INCREASING CLOUDS ON FRIDAY WILL AND LESS INSTABILITY WILL LESSEN THE CHANCE FOR STRONG STORMS. THE CAPE IS EXPECTED TO DROP BELOW 1000 J/KG ON FRIDAY WHEREAS ITS ABOVE 3500 J/KG THIS AFTN. MORE OF THE SAME ON SATURDAY AND WILL GO WITH 50% POPS OVER MOST OF THE AREA ON FRI/SAT AFTERNOONS. MARINE...BUOY 41012 HAS CONSISTENTLY REPORTED 10-15 KT WITH 3 FT SEAS. SOUTH TO SW WINDS WILL CONTINUE THROUGH THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 71 89 / 50 50 40 40 SSI 75 86 76 87 / 50 50 40 40 JAX 73 89 72 90 / 60 50 40 40 SGJ 74 86 73 86 / 60 50 40 40 GNV 72 90 71 91 / 60 50 40 40 OCF 72 90 71 91 / 60 50 40 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MKT/EZ
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1221 PM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL FORM ALONG THE SEABREEZE FRONTS EARLY THEN INCREASE IN COVERAGE ACROSS INLAND AREAS BY LATE AFTERNOON. STORM MOTION WILL BE TO THE NORTHEAST AT 10 TO 15 MPH. THESE STORMS WILL DRIFT TOWARD THE EAST COAST THIS EVENING. ISOLATED PULSE SEVERE STORMS COULD DEVELOP AND THE PRIMARY HAZARDS WOULD BE FREQUENT LIGHTNING...DAMAGING DOWNBURST WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER STORM SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
FLZ038-122130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 446 PM EDT THU JUN 12 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID UNTIL 530 PM EDT... AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WESTERN FLAGLER COUNTY...OR ABOUT 15 MILES SOUTHEAST OF PALATKA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ANDALUSIA THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
FLZ038-122130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 446 PM EDT THU JUN 12 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID UNTIL 530 PM EDT... AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WESTERN FLAGLER COUNTY...OR ABOUT 15 MILES SOUTHEAST OF PALATKA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ANDALUSIA THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
GAZ165-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT THU JUN 12 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CAMDEN COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID UNTIL 545 PM EDT... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF WOODBINE...OR ABOUT 15 MILES WEST OF KINGSLAND...MOVING NORTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
FLZ032-033-037-122130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT THU JUN 12 2003 ...SIGNIFICANT WEATHER ALERT FOR PUTNAM COUNTY... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF PICOLATA...OR ABOUT 12 MILES NORTHWEST OF PALATKA...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PICOLATA...GREEN COVE SPRINGS...SWITZERLAND AND FRUIT COVE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TRABERT
FLZ032-033-037-122130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT THU JUN 12 2003 ...SIGNIFICANT WEATHER ALERT FOR PUTNAM...CLAY AND ST JOHNS COUNTIES... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF PICOLATA...OR ABOUT 12 MILES NORTHWEST OF PALATKA...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PICOLATA...GREEN COVE SPRINGS...SWITZERLAND AND FRUIT COVE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TRABERT
FLZ032-033-037-122215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 533 PM EDT THU JUN 12 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM...SOUTHERN CLAY AND WESTERN ST. JOHNS COUNTIES FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID UNTIL 615 PM EDT... AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED JUST NORTH OF PALATKA...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BOSTWICK...PICOLATA AND BAKERSVILLE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees and road signs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359512.